MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CP

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CP
Model Number ADVIA CENTAUR CP
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
A falsely elevated intact parathyroid hormone (pth) result was obtained on a sample on an advia centaur cp instrument for a patient undergoing parathyroid surgery.The falsely elevated result was reported to the physician, who questioned the result.The sample was repeated multiple times and the repeat results recovered lower than the initial result.The result of 51.8 pg/ml was reported to the physician, as the correct result.There are no known reports of patient intervention or adverse health consequences due to the erroneous pth result.
 
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc) to report that a falsely elevated intact parathyroid hormone (pth) result was obtained on a patient sample on an advia centaur cp instrument.The quality controls were acceptable at the time of the event.A siemens customer service engineer (cse) was dispatched to the customer¿s site.During these visits, the cse inspected instrument and determined that the dispense of the reagent probe, sample probe and air pump, and wash and waste pump and tubing were acceptable.The cse also ran precision studies and found air bubbles in the wash 1 line coming from the bottle.The cse replaced and primed the bottle, and no more air bubbles were observed in the wash 1 lines.The cse ran a precision run, quality controls (qc), and samples in replicates, which recovered acceptably.Next, the customer ran a random sample in duplicate and the results differed.The cse subsequently replaced the tubing and wash stations and performed a precision run on the same sample, which recovered acceptably.Additionally, the cse cleaned the ionizer, replaced the valve manifold, aligned the reagent probe, and replaced the waste pump tubing.Then, the cse primed the instrument and performed precision studies, which recovered acceptably.The cause of the erroneous pth result is unknown.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA CENTAUR CP
Common Device Name
ADVIA CENTAUR CP
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
STRATEC BIOMEDICAL SWITZERLAND AG
neuwiesenstrasse 4
registration #: 3008494306
beringen 8222
SZ   8222
Manufacturer Contact
douglas stanton
511 benedict ave.
tarrytown, NY 10591
9142706592
MDR Report Key16955725
Report Number2432235-2023-00098
Device Sequence Number11629494
Product Code JJE
UDI-Device Identifier00630414523286
UDI-Public00630414523286
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K041133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR CP
Device Catalogue Number10309710
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2023
Initial Report FDA Received Date05/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown